Starbug

Members
  • Content count

    3
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Starbug

  • Rank
    Newbie
  1. Sorry I haven't responded to all of your helpful suggestions. My computer decided to give me the BDOD and I'm hoping to have it up again soon. Borrowing my husband's right now. To Kim, I'll let you know what I find out about alternative treatments for hypothyroidism and adrenal insufficiency. It may take a little bit; my insurance is requiring me to find a personal care physician in network to approve the blood tests. My physician is out of network and his approval is not sufficient. Just every time I call a physician I am interested in they are not accepting patients. Lily, thanks for reminding me to mention to Dr. Grubb my idiosyncratic reactions to meds. That is important. Yogini, I was planning on staying off the meds, but Saturday my hypotension and dizziness came back with a vengeance. So, I started Northera yesterday. See how it goes. BTW, I love stretching and pilates. Have a recumbent bike we just need to put together so at least I hope to get on the right track again exercise wise. When I'm not so dizzy, walking will be back on the list. I wish I could do water exercises, but chlorine badly aggravates my asthma. Going to have to look up anti-gravity yoga though; never heard of that. Kind of funny though. Today my neurologist had a nurse call me to tell me to call him when my blood pressure goes lower than 100/70. Umm, just sitting down my "normal" BP is anywhere from 85/64 to 90 something over 70 if it's a bit higher that day. After I stopped the Midodrine I had "normal" higher BP for about 3.5 weeks, but I'm back to MY normal now. So, calling him tomorrow. Always something, right? Thanks you guys. '
  2. Thanks for reading my mini novel! Good to know Dr. Grubb is so well respected here. And it's also good to know the TTT isn't the only thing a good specialist takes note of. I was feeling very discouraged. I'm sure hormones, including thyroid, are implicated. Although I've always had symptoms of dysautonomia, chemo I had years ago finally caught up with me and caused ovarian failure. That's about when the symptoms became unmanageable. My neurologist also told me that where I had radiation therapy is the place that many nerves important to the autonomic nervous system go through so they are most likely damaged. Thanks so much for the encouragement and relating your experience. It's very helpful. Hope you are feeling well enough to enjoy nature, one of my very favorite things too. Nothing better than walking in nature and feeling your cares slip away for a while.
  3. So, I've lurked on this site for years trying to figure out what's been happening to me. Thanks to all of you who have posted so much helpful info! Anyway, I finally was able to see a recommended neurologist trained at the Mayo Clinic who diagnosed me with primary dysautonomia. I have nearly every symptom listed on the Wikipedia page for dysautonomia and have been in the past diagnosed with Chronic Fatigue and Fibromyalgia. These symptoms actually go all the way back to my childhood; I hated the summer heat as it would make me feel nauseated and faint and my stomach always hurt. Before the neurologist I was told to increase salt and water. Helped a bit. Then my primary Dr. put me on a low dose of Midodrine. Some improvement for a while but then the medicine didn't seem as effective. Another thing was that until I began Midodrine, my pulse was very low. Like 60 BPM while sitting being normal. After Midodrine, I started having tachycardia. I had been taking Metoprolol with Midodrine, but at the time while resting my pulse would go down into the high 40s (I was only on 12.5 mg Metoprolol). My Dr. kind of freaked out and I tried discontinuing the Metoprolol, but while standing (or I should say trying to stand) my pulse went up to 160. Back to 12.5 Metoprolol. My neurologist increased the Midodrine to 10 mg. 3 times a day. I felt better for a few weeks. Then, slowly and depressingly, I became basically unable to function. Again. Back to (literally) crawling to the bathroom, barely able to get a glass of water (ever crawled while holding a glass of water? Dumb question, I'm on dinet.org after all! But is is kind of difficult, especially when my cats all come over to greet and groom me. ) My husband has had to do almost everything around the house. He's great but I can't stand how things have gotten. OCD perfectionism overload. Now the Tilt Table test. So you discontinue all meds 36-48 hours before the test right, to make sure you get accurate results. Here's where it gets weird. I got better OFF THE MEDS. A LOT better. So much so that my pulse was just a little elevated during the test and my BP didn't bottom out. I even felt fine, just the normal tiredness. My neurologist tells me according to the test my autonomic system seems to be functioning quite well. WHAT He arranged for me to try Northera. I'm afraid to. I seriously feel better now off the meds than I have in 3 years. I only started Midodrine last August. I don't feel good; still exhausted and brain fog but definitely better than before I started any of the medications for my BP. I mean, I can stand up for an entire shower. You guys know what I mean. Only thing now is that my pulse rate is always a bit elevated, while before I always had a slow heart rate. I get a bit Tachy at times. I have no idea what to think. I am probably going to be able to see Dr. Grubb sometime in April or May. I think I really need someone with a different perspective to take a look at all of this. Also, I saw an endocrinologist who specializes in thyroid and adrenal disorders (I'm hypothyroid). She takes a more holistic approach and tests for more than TSH so I'm hoping that will add to this puzzle. I just have to do some hoop jumping to get my insurance to OK the tests. Fun times! Sorry for the novel, but if anyone has any insights or suggestions I would so appreciate hearing them. One of my physicians always reminds my I have "idiosyncratic" reactions to meds. In other words, they do the exact opposite of what they are supposed to do or my body just responds really weirdly. And now that the Tilt Table tests says I'm "OK", I feel kind of hopeless. I mean, that is THE test. How do you argue with THE TEST? The expensive test. If I'd have had it just 5 days earlier, I can guarantee the results would have been WAY different. Thanks to any who have read this far. I know there are so many out there trying to balance their meds and I hope all of you find something that helps you. Hoping maybe someday I can be of help answering questions for others on here.